MAUDE Adverse Event Report: SPECTRANETICS ANGIOSCULPT OTW PTA; CATHETER, PTA, CUTTING/SCORING

SPECTRANETICS ANGIOSCULPT OTW PTA; CATHETER, PTA, CUTTING/SCORING
Model Number 2092-6040
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient's dob or age at time of event, gender, weight, ethnicity, and race are unknown.Patient information regarding relevant tests/ laboratory data or medical history are unknown.This information was not available from the facility.Report source: foreign - (b)(6).The angiosculpt device has not been returned by the facility, thus no returned product investigation was performed.The angiosculpt device was used off-label.The ifu warns to not exceed the rated burst pressure (14 atm).In addition, an undersized introducer sheath (5f) was used.The instructions for use indicates the device is compatible with a 6f introducer sheath as indicated on the product label.
 
Event or Problem Description
The angiosculpt device was used to treat a slightly calcified peripheral lesion.During the second inflation at 18 atm for 5 seconds, the balloon ruptured.The procedure was completed with a new angiosculpt device.No patient injury reported.This product problem is being submitted because the balloon ruptured above rbp.There is potential for harm if it were to recur.
 
Additional Manufacturer Narrative
Block d9/g3: the angiosculpt device was returned for evaluation.Block g2 (correction): the initial mdr in section h11 indicated block g3.This was corrected to block g2.Block h3: visual inspection found a damaged distal bond with one leaflet lifted, but remained intact to the device.In addition, a longitudinal balloon tear on the entire length of the balloon was observed.Block h6: the ifu warns at least 99.9% of the balloons (with a 95% confidence level) will not burst at or below the rbp.
 
Additional Manufacturer Narrative
Block h6: in supplemental mdr #1, investigation conclusion code 22 "known inherent risk of device" and ifu statement in section h11 was inadvertently entered; therefore, conclusion code 22 does not apply.The conclusion code 18 "failure to follow instructions" from the initial mdr remains appropriate.

Brand Name
ANGIOSCULPT OTW PTA
Common Device Name
CATHETER, PTA, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS
5055 brandin court
fremont CA 94538
Manufacturer (Section G)
SPECTRANETICS
5055 brandin court
fremont CA 94538
Manufacturer Contact
diana melliza galvez
5055 brandin court
fremont, CA 94538
MDR Report Key13210809
Report Number3005462046-2022-00001
Device Sequence Number19898022
Product Code PNO
UDI-Device Identifier00813132021436
UDI-Public00813132021436
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K100303
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2024
Device Model Number2092-6040
Device Catalogue Number2092-6040
Device Lot NumberG21030022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2021
Supplement Date Received by Manufacturer01/31/2022
01/31/2022
Initial Report FDA Received Date01/10/2022
Supplement Report FDA Received Date01/31/2022
02/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC: 0.018" FUGA GUIDEWIRE; MEDIKIT: 5F ULTRA HIGH FLOW INTRODUCER SHEATH
Patient SexUnknown